Viewing 2 posts - 1 through 2 (of 2 total)
  • Author
    Posts
  • Ooey
    Post count: 3

    Recently diagnosed with suspected Graves Disease…was managing okay, awaiting my Sept 13. first Endocrinologist appointment, until I got a tetanus booster on Monday. Wednesday night I went to bed at 930 and awoke at 11pm with a racing heart. Called an ambulance and was rushed to emergency…Resting heart rate reached almost 200bpm. BP at 174/78 T4 high, TSH and potassium very low. Stabilized on 50mg of metoprolol and 8 giant potassium pills over a 1 hr period. Prescribed 25mg metoprolol twice a day and potassium once a day. Friday morning 8 am same thing, awoke with a racing heart (only got into the 160s this time), and bp dropped to 80/48 in ambulance. Stabilized with 50mg metoprolol and prescribed 50mg twice a day. Heart rate consistently under 90 since but feeling like a zombie: insomnia, extreme fatigue and drowsiness, no appetite, can’t concentrate. Has anyone else had a reaction post vaccine? Has anyone had a similar experience with Beta Blockers? And, do these symptoms eventually lessen, as I’ve been told?

    Kimberly
    Online Facilitator
    Post count: 4260

    Hello – I’m not familiar with that specific issue occurring after a tetanus shot, but this link will allow you to report a reaction. This process is managed by the U.S. FDA and Centers for Disease Control – and the data is used to spot potential vaccine issues.

    https://vaers.hhs.gov/

    The 200 bpm must have been terrifying. Hopefully, your endocrinologist is in the loop, is monitoring your levels accordingly, and is having a discussion with you about treatment options – instead of the ER staff trying to get you stabilized and sending you out the door!

    This piece from Mayo Clinic on beta blockers might also be worth a read – any chance you are also dealing with diabetes?

    https://www.mayoclinic.org/diseases-conditions/high-blood-pressure/in-depth/beta-blockers/art-20044522

Viewing 2 posts - 1 through 2 (of 2 total)
  • You must be logged in to reply to this topic.